MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 29MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 29MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Model Number 71932635
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dislocation and loosening of the patella component were diagnosed.On an unknown date, the patella component was loosening and disassociated.Revision surgery will be performed on (b)(6) 2020.After surgery, the component will be returned.
 
Additional Manufacturer Narrative
Event description (b5), date implanted (d6) and explanted (d7) received and updated.
 
Event or Problem Description
It was reported that dislocation and loosening of the patella component were diagnosed.On an unknown date, the patella component was loosening and disassociated.Revision surgery was performed on (b)(6) 2020.
 
Additional Manufacturer Narrative
Section b5 and d11 were updated.
 
Event or Problem Description
It was reported that dislocation and loosening of the patella component were diagnosed.On an unknown date, the patella component was loosening and disassociated.Revision surgery was performed on (b)(6) 2020, where patella and insert were revised.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The devices are heavily damaged from wear and extraction.The devices were manufactured in 2018.The medical investigation concluded that ,per the provided x-ray images, a medially mal-tracking patella and possible avascular necrosis of the patella were likely the contributing factors to the reported early failure of the patellar component/patella.Per the product evaluation, the devices were ¿heavily damaged¿.The patient impact beyond the reported findings and revision could not be determined.No further medical assessment is warranted at this time.Should additional clinically relevant documentation be provided, the medical investigation task may be re-evaluated.A dimensional inspection was attempted but the device was too damaged from wear and extraction to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a fit/sizing issue, traumatic injury or abnormal limb loading.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GEN II 7.5MM RESUR PAT 29MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9577202
Report Number1020279-2020-00188
Device Sequence Number2578326
Product Code JWH
UDI-Device Identifier00885556056516
UDI-Public00885556056516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71932635
Device Catalogue Number71932635
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/21/2020
02/03/2020
06/06/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date01/24/2020
02/27/2020
06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74027212,18GM11659,JRII BCS XLPE AR IN SZ 1-2R10MM.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;